Page 1 of 1

Re: BP Meds making BP too low?

Posted: Fri Apr 15, 639560 9:53 am
by mom41
i experienced low bp while on labetalol 600-800 a day around 30-31 weeks. i was dizzy and my bp was 110/65 range.
i cut down on the med and as expected bp stared going up after about 2-3 weeks. i do not think it was because i relaxed once i hit a relatively safe gestational age .. it just happened. my bp was lower around delivery and immediately pp, i needed around 200- 400 of labetalol a day to keep it around 120-130/70-80 when i feel fine, but started reaching the highest numbers ever about a week after i delivered. it s coming down now, 2 weeks pp. my bp just acts weird from time to time .. good luck to you!

Re: BP Meds making BP too low?

Posted: Sun Apr 03, 639560 2:18 pm
by mommy2maddie
Sorry I havent updated. The doctor told me to go back to the original dose and we will keep an eye on my pressures. Thanks for all your responses!

Re: BP Meds making BP too low?

Posted: Thu Mar 24, 639560 4:52 am
by alviarin
So what did the doctor say?

Re: BP Meds making BP too low?

Posted: Fri Mar 11, 639560 8:06 am
by alexis
I would give a call as well. my understanding is also that you want to maintain a consistent level as long as it's below 140/90 (some docs even have somewhat higher targets especially if you were really high before).

Speaking only for myself, as a chronic who is normally maintained in the 115/75 range, if I have a diastolic <65 or systolic <100, I start to black out when I get up. No good, and my internist cut my meds when that happened. If you start experiencing dizziness or lightheadedness on standing, this is a definite symptom of low blood pressure. There isn't a hard limit for hypotension the way there is for hypertension; symptoms are more important.

Re: BP Meds making BP too low?

Posted: Sun Feb 28, 639560 4:53 am
by MaisiesMama
I would also give the doc a call in the morning. My MFM wanted my bp to stay on the higher side, even on labetalol, since bringing it down too low could have negatively impacted baby. My understanding is that you don't usually want your bp to be lower than your body is accustomed to.

Re: BP Meds making BP too low?

Posted: Fri Feb 19, 639560 1:33 am
by JB
I agree with alviarin.. call and ask your doctor first thing in the morning and ask. I have been running fairly steady around 127/79 for most of this pregnancy so my OB hasn't had me on any BP meds yet, but she told me that she would start me on meds if I started regularly exceeding 130/80 (my nephrologist said he would go as high as 140/90 before starting meds, but he deferred to my OB's judgement). I asked my OB if there were drawbacks to starting medication before that target number and she said if my BP got too low it could affect the baby's growth (she didn't specify what "too low" meant). You should definitely check with your doctor about what your target BP should be.

Re: BP Meds making BP too low?

Posted: Thu Feb 18, 639560 11:15 pm
by alviarin
If I were you I'd call the doc first thing in the morning, update them on your pressures since the med increase, and ask what your target BP range is.

Of course if you feel dizzy or lightheaded I'd call tonight.

BP Meds making BP too low?

Posted: Thu Feb 18, 639560 2:45 am
by mommy2maddie
I am 27 weeks pregnant tomm, at my last ob visit (last thursday), my ob upped my bp meds, basically just doubling my dose. My bp was in the high 130's-low 140's/70's-80's, when previously during the pregnancy on my low dose my bp was 120's/70's. Now my bp seems to be in the 120's-130's/50's-60's. My question is, is the bottom number too low? If it is too low, is it affectting the baby negatively? Thanks!